Nonlinear focusing and defocusing of partially coherent spatial beams

Can Sun, Dmitry V. Dylov, Jason W. Fleischer

Research output: Contribution to journalArticlepeer-review

20 Scopus citations

Abstract

We consider the propagation of a partially coherent spatial beam in both self-focusing and self-defocusing nonlinear media. Using a Gaussian-Schell model, we derive an equation governing the width of highly incoherent beams as they propagate in both types of media and confirm its validity by using numerical simulations. Experiments performed in a biased photorefractive crystal match the predicted scaling.

Original languageEnglish (US)
Pages (from-to)3003-3005
Number of pages3
JournalOptics Letters
Volume34
Issue number19
DOIs
StatePublished - Oct 1 2009

All Science Journal Classification (ASJC) codes

  • Atomic and Molecular Physics, and Optics

Fingerprint Dive into the research topics of 'Nonlinear focusing and defocusing of partially coherent spatial beams'. Together they form a unique fingerprint.

Cite this